MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER TORQVUE DELIVERY SYSTEM; CATHETER, PERCUTANEOUS

ABBOTT MEDICAL AMPLATZER TORQVUE DELIVERY SYSTEM; CATHETER, PERCUTANEOUS
Model Number 9-ITV06F180/80
Medical Device Problem Codes Retraction Problem (1536); Device Damaged by Another Device (2915); Separation Problem (4043)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/22/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that on (b)(6) 2025, a 6-4mm amplatzer patent ductus arteriosus (pda) occluder was selected for implant using a 6f amplatzer torqvue delivery system.During device preparation the occluder was rotated counter-clockwise 1/8 of one turn to facilitate device release upon deployment, as per the instructions for use.It was noted during procedure that the occluder was unable to be detached from the delivery cable, even after multiple attempts.The physician did check the cable connection and the delivery cable was not at an extreme angle in relation to the disc.The decision was made to recapture and remove the 6-4mm amplatzer (pda) occluder.It's noted after recapture and removal of occluder, that the 6f amplatzer torqvue delivery system had slight warping/damage.The decision was made to replace the 6-4mm amplatzer (pda) occluder with another one of the same size and 6f amplatzer torqvue delivery system to complete the procedure.There were no adverse patient consequences reported.The patient was stable at the time of report.
 
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Event or Problem Description
Subsequent to the previously filed report, additional information was received that 6-4mm amplatzer patent ductus arteriosus (pda) occluder recaptured 2-3 times during procedure.It's also noted that the occluder was difficult to pull back/retract into the 6f amplatzer torqvue delivery system and resulted in damage to the delivery system.The cause for retraction difficulty is unknown.
 
Additional Manufacturer Narrative
An event of retraction problem, separation failure and invaginated catheter tip was reported.The device was returned to abbott for investigation.The returned device was able to be attached and detached from the returned delivery cable without difficulties meeting requirements.It was indicated that during implantation occluder was recaptured 2-3 times.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all specifications.The cause of reported incident could not be conclusively determined.However, the damage found was consistent with usage of the device.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.

Brand Name
AMPLATZER TORQVUE DELIVERY SYSTEM
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane north
plymouth MN 55442
Manufacturer (Section G)
ABBOTT MEDICAL REG# 2135147
5050 nathan ln n
plymouth MN 55442
Manufacturer Contact
karen krouse
5050 nathan lane north
plymouth, MN 55442
6517565400
MDR Report Key21461855
Report Number2135147-2025-00948
Device Sequence Number7913685
Product Code DQY
UDI-Device Identifier00811806010779
UDI-Public(01)00811806010779(17)270331(10)10305633
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K072313
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number9-ITV06F180/80
Device Catalogue Number9-ITV06F180/80
Device Lot Number10305633
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/31/2025
Supplement Date Received by Manufacturer03/22/2025
Initial Report FDA Received Date02/25/2025
Supplement Report FDA Received Date04/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/18/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AMPLATZER (PDA) OCCLUDER, 9-PDA-004 (LOT: 10098784; AMPLATZER (PDA) OCCLUDER, 9-PDA-004 (LOT: 10098784
Patient SexUnknown